Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Was treated for walking pneumonia with Levequin. Tongue is red and sore. Is it side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I was treated for walking pneumonia with 10 days of Levequin. Now my tongue is red and very sore. It started with dry mouth and it is now painful. Could this be related to the antibiotics or do I have some other thing? What can I use to soothe it?
Posted Thu, 5 Dec 2013 in General Health
Answered by Dr. Rakesh Madhyastha 41 minutes later
Brief Answer: Glossitis Detailed Answer: Hello Thanks for the query It looks like you are suffering from glossitis, which is a painful inflammation of the tongue. Most often it is caused by vitamin deficiencies, which is the most likely cause in you as well because pneumonia and Hepatitis A infection would have caused an increased demand of vitamins in your body and also you would not be eating well during the time of infection. Levequin would not have caused this. Here are my suggestions to you 1. Take a mulitvitamin tablet once daily for a month 2. Eat nutritious food rich in green leafy vegetables, fruits and white meat 3. To bring down the pain you could take tablet tramadol once daily for 3 to 4 days 4. For the dry mouth I suggest Vit C chewable tablets, 3 times daily. It will prevent dryness of the mouth 4. If the problem persists please visit a physician for a clinical examination to get your Vit b 12 and folic acid levels checked I hope I was of help, if there are any further queries please get back to me I wish you good health and a speedy recovery Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor